Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 7, 2012, 1:19 PM CDT for Pushmataha County, Oklahoma. It was in force for 26 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2012, 1:19 PM CDT (18:19 UTC)
- Expired
- Aug 7, 2012, 1:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 128 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 1:30 PM CDT | TSTM WND DMG | Stanley, OK | NUMEROUS LARGE TREE LIMBS BLOWN DOWN IN AND NEAR STANLEY. |
| Aug 7, 1:30 PM CDT | HAIL 1.75 | Stanley, OK | MARBLE TO GOLF BALL SIZE HAIL REPORTED. |
| Aug 7, 1:45 PM CDT | TSTM WND DMG | Stanley, OK | NUMEROUS LARGE TREE LIMBS BLOWN DOWN IN AND NEAR STANLEY. |
| Aug 7, 1:45 PM CDT | HAIL 1.75 | Stanley, OK | MARBLE TO GOLF BALL SIZE HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1162 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1956 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
810
WWUS84 KTSA 071819
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
119 PM CDT TUE AUG 7 2012
OKZ049-071845-
PUSHMATAHA OK-
119 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
NORTHERN PUSHMATAHA
AT 118 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF SARDIS...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CLAYTON...STANLEY AND SARDIS.
BOATERS ON SARDIS LAKE SHOULD MOVE TO A PLACE OF SAFETY UNTIL THE
STORM HAS MOVED AWAY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3450 9554 3460 9552 3460 9551 3465 9552
3468 9551 3468 9536 3453 9531
TIME...MOT...LOC 1818Z 357DEG 13KT 3460 9545
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:13 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 7, 12:13 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1213 PM CDT TUE AUG 7 2012
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS SHOULD PREVAIL THROUGH THE PERIOD. TSRA WILL LIKELY
REMAIN NEAR...BUT JUST TO THE WEST OF MLC THIS AFTN SO A VCTS
MENTION SHOULD COVER IT. LIGHT WINDS WILL CONTINUE.
&&
.PREV DISCUSSION... /ISSUED 1038 AM CDT TUE AUG 7 2012/
..UPDATE...
DISCUSSION...
ISOLATED THUNDERSTORMS CONTINUE ACROSS PARTS OF EASTERN
OKLAHOMA...GENERALLY TO THE WEST OF HIGHWAY 75 AND SOUTH OF
HIGHWAY 412. MOST AREAS SHOULD REMAIN DRY...BUT A FEW PLACES MAY
SEE A TENTH OF AN INCH OR SO. ACTIVITY SHOULD DWINDLE BY THE
AFTERNOON HOURS. ADDITIONAL ISOLATED STORMS WILL BE POSSIBLE THIS
AFTERNOON ACROSS FAR SOUTHEAST OKLAHOMA...MAINLY CHOCTAW AND
PUSHMATAHA COUNTIES.
CURRENT TEMPERATURES ARE RUNNING A FEW DEGREES ABOVE
YESTERDAY...EXCEPT FOR PARTS OF CREEK...OKFUSKEE...AND OKMULGEE
COUNTIES...GENERALLY WHERE THE SHOWERS AND CONVECTIVE DEBRIS ARE
CURRENTLY. ONCE THE RAIN AND CLOUDS CLEAR...TEMPERATURES SHOULD
INCREASE FAIRLY RAPIDLY. ONLY A FEW TWEAKS WERE MADE TO THE HIGH
TEMPERATURES...NONE OF WHICH AFFECT THE ORIENTATION OF THE HEAT
ADVISORY.
UPDATED PRODUCTS ALREADY OUT.
PREV DISCUSSION... /ISSUED 543 AM CDT TUE AUG 7 2012/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD WITH
ONLY MID/HIGH CLOUDS. THUNDERSTORM CHANCES THIS MORNING
AND AGAIN TONIGHT APPEAR TOO LOW TO MENTION IN NE OK
TAF SITES AT THIS TIME.
PREV DISCUSSION... /ISSUED 315 AM CDT TUE AUG 7 2012/
DISCUSSION...
THE FRONTAL BOUNDARY ACROSS SOUTHEAST OKLAHOMA WILL BECOME
MORE DIFFUSE TODAY INTO WEDNESDAY. TRIPLE DIGIT TEMPERATURES
WILL CONTINUE ACROSS MUCH OF THE AREA TODAY WITH ONLY PORTIONS
OF NORTHWEST ARKANSAS EXPECTED TO REMAIN BELOW 100 DEGREES. HAVE
GONE CLOSER TO THE NAM TEMPERATURES WHICH ARE SEVERAL DEGREES
HIGHER THAN THE MAV GUIDANCE. WILL EXPAND THE HEAT ADVISORY NORTH
TO INCLUDE MOST OF EASTERN OKLAHOMA. MAY HAVE WENT TOO HIGH ON THE
AFTERNOON DEW POINTS BUT DON'T EXPECT THEM TO MIX OUT AS MUCH AS
YESTERDAY.
ON WEDNESDAY...THE UPPER LEVEL RIDGE BEGINS TO RETROGRADE ALLOWING
A SHORTWAVE TO MOVE INTO THE REGION AS A NORTHWESTERLY FLOW ALOFT
DEVELOPS. SCATTERED SHOWERS AND THUNDERSTORMS WILL POSSIBLE MAINLY
DURING THE AFTERNOON AND EVENING HOURS. THERE WILL BE THE POTENTIAL
FOR THESE THUNDERSTORMS TO BECOME STRONG TO SEVERE WITH DOWNBURST
WINDS THE MAIN CONCERN.
ANOTHER STRONGER SHORTWAVE IN NORTHWEST FLOW WILL DRIVE A COLD FRONT
THROUGH THE REGION THURSDAY INTO THURSDAY NIGHT. THIS WILL RESULT IN
SOMETHING OF A COOLING TREND FRIDAY AND SATURDAY. WILL CONTINUE
SMALL POPS SATURDAY NIGHT INTO MONDAY AS THE FRONTAL BOUNDARY
WORKS BACK TO THE NORTH.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 9 PM TUESDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ072-OKZ073-
OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 9 PM TUESDAY FOR ARZ029.
&&
SHORT TERM...22
LONG TERM....23
AVIATION...22Hazardous weather outlook, Aug 7, 12:54 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1254 PM CDT TUE AUG 7 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1254 PM CDT TUE AUG 7 2012
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA WEST OF HIGHWAY 75.
ONSET...THIS AFTERNOON.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...THIS AFTERNOON.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...THIS AFTERNOON.
DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON
ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...WITH THE GREATEST
COVERAGE CONFINED TO AREAS WEST OF THE HIGHWAY 75 CORRIDOR. DAMAGING
DOWNBURSTS WILL BE POSSIBLE WITH THE STRONGEST STORMS. ADDITIONAL
THUNDERSTORMS ARE EXPECTED TO THE WEST OF HIGHWAY 75 OVERNIGHT
TONIGHT.
TRIPLE DIGIT HIGH TEMPERATURES ARE EXPECTED ACROSS MUCH OF THE AREA
THIS AFTERNOON...WITH HEAT INDICES BETWEEN 105 TO 110 DEGREES.
AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO AROUND 25
PERCENT ACROSS NORTHEAST OKLAHOMA...FUELING A LIMITED FIRE DANGER
THREAT DESPITE RELATIVELY LIGHT WINDS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
DANGEROUS HEAT POTENTIAL.
THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
FIRE WEATHER AND EXCESSIVE HEAT WILL REMAIN A CONCERN OVER THE
THE NEXT FEW DAYS AS HIGH TEMPERATURES CLIMB TO NEAR TRIPLE DIGITS
EACH AFTERNOON.
A WEAK UPPER LEVEL DISTURBANCE WILL MOVE INTO THE REGION ON WEDNESDAY
WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE. A FEW OF THESE
STORMS COULD BE SEVERE WEDNESDAY AFTERNOON AS THE ATMOSPHERE BECOMES
MODERATELY UNSTABLE.
A COLD FRONT WILL MOVE THROUGH THE AREA THURSDAY AFTERNOON INTO FRIDAY
WITH COOLER CONDITIONS EXPECTED INTO THE WEEKEND. LIMITED
PRECIPITATION CHANCES WILL REMAIN AS NORTHWEST FLOW ALOFT
PERSISTS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Aug 7, 1:19 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
119 PM CDT TUE AUG 7 2012
OKZ049-071845-
PUSHMATAHA OK-
119 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
NORTHERN PUSHMATAHA
AT 118 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF SARDIS...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CLAYTON...STANLEY AND SARDIS.
BOATERS ON SARDIS LAKE SHOULD MOVE TO A PLACE OF SAFETY UNTIL THE
STORM HAS MOVED AWAY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3450 9554 3460 9552 3460 9551 3465 9552
3468 9551 3468 9536 3453 9531
TIME...MOT...LOC 1818Z 357DEG 13KT 3460 9545The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:23 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 67 min |
| Aug 7, 2:06 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 41 min |
| Aug 7, 2:09 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 66 min |
| Aug 7, 2:37 PM CDT | Special Weather Statement | TSA | LeFlore | 23 min |
| Aug 7, 2:45 PM CDT | Special Weather Statement | TSA | Latimer | 30 min |
| Aug 7, 3:00 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 60 min |
| Aug 7, 3:30 PM CDT | Special Weather Statement | TSA | Latimer | 30 min |
| Aug 7, 3:36 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pushmataha | 54 min |
| Aug 7, 4:22 PM CDT | Special Weather Statement | TSA | Latimer | 38 min |
| Aug 7, 4:35 PM CDT | Special Weather Statement | TSA | McIntosh | 25 min |
| Aug 7, 4:50 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 55 min |
| Aug 7, 5:15 PM CDT | Special Weather Statement | TSA | Latimer | 30 min |
| Aug 7, 5:26 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Pittsburg | 34 min |
| Aug 7, 5:31 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 59 min |
| Aug 7, 5:49 PM CDT | Special Weather Statement | TSA | Okmulgee | 26 min |
| Aug 7, 6:13 PM CDT | Special Weather Statement | TSA | Okmulgee | 17 min |
| Aug 7, 6:16 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 29 min |
| Aug 7, 6:34 PM CDT | Special Weather Statement | TSA | Sequoyah | 26 min |
| Aug 7, 6:44 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 31 min |
| Aug 7, 6:59 PM CDT | Special Weather Statement | TSA | Sequoyah | 31 min |
| Aug 7, 4:32 PM CDT | Special Weather Statement | TSA | Crawford | 28 min |
| Aug 7, 4:40 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 26 min |
| Aug 7, 4:49 PM CDT | Special Weather Statement | TSA | Madison | 26 min |
| Aug 7, 5:33 PM CDT | Special Weather Statement | TSA | Crawford | 27 min |
| Aug 7, 5:53 PM CDT | Special Weather Statement | TSA | Washington | 37 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.